Hi, I am a first time botox user from Ireland. I had some injected for frown and horizontal forehead lines. I am happy with the smoothing effect however I feel my right eyelid is puffy and heavy looking. I'm also finding the frozen feeling incredibly frustrating. Does the puffy look go away or do I have to wait it out until the botox is gone ? Also how long does it take to get used to the 'frozen' feeling ?
Puffy Eye After Botox Lasts for How Long?
Doctor Answers 6
Puffiness and Frozen Feeling after Botox?
Hi Ao. The frozen feeling you may not get rid of. That feeling comes from the inability to "animate" or lift the forehead in the same way that you could before the injections. It's a sort of numbness or dullness that comes with the territory and you will get used to this feeling.
The puffiness sounds like it may be a bit of "ptosis" or drooping of the brow. This is a common side effect of Botox and happens when the Forehead or brow muscles are relaxed too much. This causes the eyelid(s) to look heavy or swollen. It will normally resolve between a few weeks and a couple months depending on how severe it is.
Botox and eyelid puffiness
the frozen effect is something you will get accustomed to in the next few weeks. You have been able to wrinkle up your forehead for your whole life unitl now and your body just can't deal with not being able to do so. The puffiness you describe sounds like the forehead has brought the eyelid down with it to some degree. Some women find it difficult to put on their eyeshadow unless they hold up their eyebrow pulling the upper eyelid skin with it. This occurs when the forehead is treated too much, or too low for the type of forehead muscles you have. There are women that I have treated since they were in their early thirties but now in their forties, with the skin starting to sag on the forehead, I am not able to treat as much of the lower forehead lines as we would like to treat because of the condition you might be describing. Treating the glabella in the forehead between the eyebrows and limiting the treatment of the forehead to the upper lines might be the most practical for you for the next treatment.
Puffy Eyes After Botox.
Hi, you didn't mention how far after Botox treatment your symptoms began. Puffiness right after injection may be caused by the injection itself, ecchymosis (black and blue) from injecting near a vein, diffusion of the injection fluid into the eyelid, or an allergic reaction. These will usually resolve in a few days. Avoiding aspirin a week before injection will help prevent this. Cool soaks may will help. Longer term puffiness may occur from unmasking a corrected eyelid or brow droop. The frozen sensation should resolve quickly. Dy eye may sometimes occur if Botox diffuses near the tear gland, and this sensation could be perceived as frozen.
Since Botox is temporary, all symptoms should eventually resolve. However, if you have an innate eyelid droop, this may become worse with age, and usually requires surgery for permanent correction.
You might also like...
Puffy after Botox
The puffiness is due to some minor swelling from the Botox injection. This should resolve after a few days...this doesn't happen often with Botox but it can. Typically applying ice compresses to the area helps speed things along. If you feel your are to frozen...ask for a little smaller dose, of Botox, next time.
Botox and the froaen forehead and puffy eyes
Injection of any neuromodulator, like Botox, Dysport, Xeomin or Puretox is a scientific art. The object is not to make you feel forzen or cause your eyelids to be puffy. The main reason for both is injection of either too many units of the product and/or injection in less than perfect places. Fortunately, both of these unwanted effects go away in a few weeks. Next time, tell your doctor exactly what happend so that he or she can perform the procedure better on you.
This all very much depends on how you were treated.
There are a number of ways BOTOX can be done. Assuming your injecting doctor did not perform a profound forehead treatment and only treated the glabellar area, it is relatively common for first time recipients of treatment to report the sensation of freezing and also eyelid swelling. This are minor side effects. Typically the frozen sensation will resolve in about a week or so. I would also expect the swelling in the eyelids would settle down in that time frame. However, everyone can react a little differently and so much depends on how you were treatment. My best advice is contact your treating physician and have them examine you. This can provide much more peace of mind than a random email from a doctor you have not seen.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.